Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Are tiredness, disorientation upon waking, vitamin-D and calcium deficiency signs of hypercalcemia?

I am a 50 year old male. I complained to my doctor about extreme tiredness, disorientation on waking, and low energy and sleepiness throughout the day. A routine blood test was given which resulted in a vitamin D defiency. I was prescribed 50,000 IU of vitamin D2. My symptoms have not changed. I now have pain in my tailbone. I have a strong history of Cancer on my father s side. He died from Multiple Myeloma. I went to see my doctor again and she ordered x-rays and more blood work. X-rays revealed no lesions, only some onset of Arthritis. My blood calcium came in at 10.8 and I have been referred to an Oncologist for a genetic profile due to family history. Am I Hypercalcemic because of the vitamin D that was almost non-existent 3 weeks ago? Or is it something else?
Asked On : Tue, 4 Mar 2014
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Hematologist 's  Response
Apr 2015
Hi, dear
I have gone through your question. I can understand your concern.
You have vitamin D deficiency and you are taking supplements.

Your x ray is normal so no any bone lesion. It may be due to arthritis only.

Your calcium level is high normal. However you should check your ionised calcium level once. If it is high then check your parathyroid hormone level.
Then you should take treatment accordingly.
Hope I have answered your question. If you have any doubts then feel free to ask me. I will be happy to answer.
Thanks for using health care magic. Wish you a very good health.
Answered: Wed, 2 Mar 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor